Alert archive / California / Wind Advisories in 2014

Wind Advisory 84, NWS Los Angeles, CA

December 12, 2014

NWS Los Angeles, CA issued this wind advisory at Dec 12, 2014, 12:48 AM PST. It took effect at Dec 12, 2014, 1:00 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2014, 12:48 AM PST (08:48 UTC)
In effect from
Dec 12, 2014, 1:00 AM PST
Expired
Dec 12, 2014, 5:09 AM PST
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WWUS76 KLOX 120848
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1248 AM PST FRI DEC 12 2014

...STRONG AND DAMAGING SOUTHERLY WINDS EXPECTED THROUGH EARLY
THIS MORNING THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTY AS
WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEYS. 

...GUSTY SOUTHERLY WINDS EXPECTED ACROSS MOST OTHER AREAS OF
SOUTHWESTERN CALIFORNIA THROUGH THIS MORNING. 

.A VIGOROUS STORM SYSTEM WILL BRING WIDESPREAD STRONG WINDS TO
THE AREA THROUGH EARLY THIS MORNING. THE STRONGEST WINDS ARE
EXPECTED IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AS
WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEY WHERE GUSTS UP TO 75
MPH ARE LIKELY. FOR MOST OTHER COASTAL AND VALLEY AREAS...SOUTHERLY
WINDS GUSTING BETWEEN 35 AND 55 MPH CAN BE EXPECTED THROUGH EARLY
THIS MORNING.

CAZ051-052-121400-
/O.EXP.KLOX.HW.W.0010.000000T0000Z-141212T0900Z/
/O.NEW.KLOX.WI.Y.0084.141212T0900Z-141212T1400Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1248 AM PST FRI DEC 12 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING.

* WINDS...AREAS OF SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL CONTINUE EARLY THIS MORNING...BEFORE
  DIMINISHING TOWARDS SUNRISE. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ037-038-121400-
/O.EXP.KLOX.HW.W.0010.000000T0000Z-141212T0900Z/
/O.EXB.KLOX.WI.Y.0083.141212T0900Z-141212T1400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
1248 AM PST FRI DEC 12 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING.

* WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. 

* TIMING...WINDS WILL CONTINUE EARLY THIS MORNING BEFORE
  DIMINISHING TOWARDS SUNRISE. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ036-121400-
/O.EXP.KLOX.HW.W.0010.000000T0000Z-141212T0900Z/
/O.EXB.KLOX.WI.Y.0083.141212T0900Z-141212T1400Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
1248 AM PST FRI DEC 12 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING.

* WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. 

* TIMING...WINDS WILL CONTINUE EARLY THIS MORNING BEFORE
  DIMINISHING TOWARDS SUNRISE. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ034-035-121000-
/O.EXP.KLOX.HW.W.0010.000000T0000Z-141212T0900Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
1248 AM PST FRI DEC 12 2014

...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

THE STRONG SOUTHERLY WINDS HAVE DIMINISHED...AND STRONG WINDS ARE
NO LONGER EXPECTED. 

$$

CAZ053-054-059-121500-
/O.CON.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
1248 AM PST FRI DEC 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

* WINDS...AREAS OF SOUTH WINDS INCREASING TO 35 TO 50 MPH WITH 
  DAMAGING GUSTS UP TO 75 MPH. STRONG WINDS WILL ALSO AFFECT THE 
  ADJACENT FOOTHILLS OF THE SAN GABRIEL MOUNTAINS WITH A 
  MOUNTAIN WAVE AFFECT.

* TIMING...WINDS WILL PEAK EARLY THIS MORNING.

* IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. THE STRONG SOUTHERLY WINDS WILL 
  BRING DANGEROUS DRIVING CONDITIONS TO A LARGE PORTION OF 
  INTERSTATE 5 TONIGHT FROM CASTAIC TO THE GRAPEVINE. DANGEROUS 
  DRIVING CONDITIONS ARE ALSO EXPECTED ACROSS HIGHWAY 138 ALONG 
  THE ANTELOPE VALLEY FOOTHILLS ADJACENT TO THE SAN GABRIEL 
  MOUNTAIN RANGE...INCLUDING THE CITIES OF LITTLEROCK... 
  PEARBLOSSOM AND VALYERMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ046-121500-
/O.CON.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
1248 AM PST FRI DEC 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

* WINDS...AREAS OF SOUTH WINDS 30 TO 45 MPH WITH DAMAGING GUSTS 
  UP TO 70 MPH.

* TIMING...WINDS WILL PEAK EARLY THIS MORNING. 

* IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. DANGEROUS DRIVING CONDITIONS ARE 
  ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ040-044-045-121600-
/O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
NEWBURY PARK...MOORPARK...SIMI VALLEY
1248 AM PST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 
  MPH. ISOLATED GUSTS UP TO 60 MPH IN THE FOOTHILLS.

* TIMING...WINDS WILL PEAK EARLY THIS MORNING. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ041-087-088-547-548-121600-
/O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH...AVALON...SANTA CLARITA...NEWHALL...
VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY...PASADENA...SAN GABRIEL...POMONA
1248 AM PST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 
  MPH. ISOLATED GUSTS UP TO 60 MPH IN THE FOOTHILLS.

* TIMING...WINDS WILL PEAK EARLY THIS MORNING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-121200-
/O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1248 AM PST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* WINDS...SOUTHEAST TO SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 
  MPH. ISOLATED GUSTS UP TO 60 MPH IN THE FOOTHILLS.

* TIMING...WINDS ARE CURRENTLY PEAKING AND WILL DIMINISH TOWARDS
  SUNRISE. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT
1 follow-up statement
486 
WWUS76 KLOX 121309
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
509 AM PST FRI DEC 12 2014

...GUSTY WINDS TO CONTINUE ACROSS PARTS OF LOS ANGELES COUNTY
THROUGH MID-MORNING...

.GUSTY SOUTHERLY WINDS HAVE DIMINISHED IN INTENSITY AND AREAL
COVERAGE. ADVISORY-LEVEL WINDS (GUSTS 35 TO 50 MPH) WILL CONTINUE
ACROSS PARTS OF LOS ANGELES COUNTY THROUGH MID-MORNING. 

CAZ054-059-121600-
/O.CAN.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/
/O.EXA.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
509 AM PST FRI DEC 12 2014

...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...


THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING.
THE HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH.

* TIMING...WINDS WILL BEGIN TO DIMINISH BY MID-MORNING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-121600-
/O.CAN.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/
/O.EXA.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
509 AM PST FRI DEC 12 2014

...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING.
THE HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH.

* TIMING...WINDS WILL DIMINISH BY MID-MORNING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-121415-
/O.CAN.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS
509 AM PST FRI DEC 12 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH WIND WARNING.

STRONG WINDS ARE NO LONGER EXPECTED. 

$$

CAZ040-041-044-045-087-547-121415-
/O.CAN.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
CATALINA ISLAND-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
NEWBURY PARK...MOORPARK...SIMI VALLEY...AVALON...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
509 AM PST FRI DEC 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

STRONG WINDS ARE NO LONGER EXPECTED. 

$$

CAZ036>038-121415-
/O.CAN.KLOX.WI.Y.0083.000000T0000Z-141212T1400Z/
SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
CUYAMA VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...PASO ROBLES...
ATASCADERO...CUYAMA
509 AM PST FRI DEC 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

STRONG WINDS ARE NO LONGER EXPECTED. 

$$

CAZ051-052-121415-
/O.CAN.KLOX.WI.Y.0084.000000T0000Z-141212T1400Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
509 AM PST FRI DEC 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

STRONG WINDS ARE NO LONGER EXPECTED. 

$$

CAZ548-121600-
/O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...PASADENA...SAN GABRIEL...POMONA
509 AM PST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH.

* TIMING...WINDS WILL DIMINISH BY MID-MORNING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-121600-
/O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
509 AM PST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH.

* TIMING...WINDS WILL DIMINISH BY MID-MORNING. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 10:55 PM PST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 11, 10:55 PM PST, 1 hour 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1055 PM PST THU DEC 11 2014

...UPDATED AVIATION AND MARINE DISCUSSIONS...

.SYNOPSIS...

A STRONG FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL AND WINDY
CONDITIONS TO MUCH OF THE AREA TODAY THROUGH FRIDAY...WITH THE
STEADIEST RAIN EXPECTED TONIGHT. ISOLATED THUNDERSTORMS AND HIGH
ELEVATION SNOW WILL BE POSSIBLE AS WELL. AFTER A LULL OVER THE
WEEKEND...ANOTHER STORM SYSTEM WILL BRING WET AND UNSETTLED WEATHER
FOR THE FIRST HALF OF NEXT WEEK.

&&

.SHORT TERM (TODAY-SUN)...
AT THIS TIME EVERYTHING IS ON TRACK...THE WARM FRONTAL RAIN SEEMS TO
BE HOLDING OFF ESPECIALLY OVER THE FLATTER TERRAIN. THE MAIN RAIN
BAND IS JUST TO THE WEST OF THE NW TIP OF SLO COUNTY. RADAR SHOWS
SEVERAL NICE ENHANCED BANDS OF RAIN EMBEDDED IN THE FRONT. 00Z MDLS
ARE CONSISTENT AND SHOW THE FRONT REACHING NW SLO COUNTY AT
8PM...WESTERN SBA COUNTY AT 11 PM...THE SBA/VTA BORDER AT 2 AM...IT
THEN ACCELERATES AND IS FCST TO REACH DOWNTOWN L.A. AT 600 AM.

PEAK RAINFALL RATES WILL OCCUR FOR 2 TO 3 HOURS NORTH OF POINT
CONCEPTION AND 1 TO 2 HOURS SOUTH OF POINT CONCEPTION. PEAK RAIN
FALL RATES WILL BE BETWEEN .75 TO 1.00 INCHES PER HOUR. ANY TSTMS
THAT DEVELOP IN THE FRONTAL BAND WILL PRODUCE GREATER THAN 1 INCH
PER HOUR RATES. PRECIP TOTALS LOOK GOOD...ALTHOUGH WOULD NOT BE
SURPRISED TO SEE THE SANTA YNEZ RANGE WITH SOME 4 TO 6 INCH AMOUNTS.

WINDS ARE THE EXTRA ADDED BIG DEAL WITH THIS SYSTEM AND HIGH WIND
WARNINGS NOW COVER THE ENTIRE AREA NORTH OF POINT CONCEPTION AND
WITH 00Z NAM SHOWING 60 MPH WINDS JUST OFF THE SFC COMING UP ALONG
WITH THE FRONT JUST ABOUT ANYWHERE YOU GO IN SLO OR SBA COUNTY THERE
WILL BE 60 MPH WIND GUSTS. THE WINDS WILL BE VERY STRONG ABOVE 5000
FEET WITH WIND GUSTS 75 MPH OR HIGHER. THE WINDS WILL QUICKLY
SUBSIDE AFTER THE FRONT PASSES.

FROM PREVIOUS DISCUSSION

BEHIND THE FRONT...A COLD AND UNSTABLE AIR MASS WILL GENERATE PLENTY
OF SHOWERY PRECIPITATION THROUGH FRIDAY NIGHT.

RAINFALL AMOUNTS THROUGH FRIDAY EVENING ARE STILL ON TRACK...WITH
1-2 INCHES FOR COASTAL/VALLEY AREAS AND 2-4 INCHES IN THE FOOTHILLS
AND MOUNTAINS. THE HEAVIEST RAIN WILL OCCUR RIGHT ALONG THE COLD
FRONT WITH HOURLY RATES BETWEEN 0.50 AND 1.00 INCHES. WITH THE
SHOWERY ACTIVITY BEHIND THE FRONT...HOURLY AMOUNTS AROUND 0.50
INCHES WILL CONTINUE TO BE LIKELY THROUGH FRIDAY. SO...BURN AREAS
WILL BE SUSCEPTIBLE TO FLASH FLOODING AND MUD/DEBRIS FLOWS...AND
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE RECENT BURN AREAS
FROM MIDNIGHT FRIDAY THROUGH FRIDAY EVENING.

DUE TO SIGNIFICANT LIFT ALONG THE COLD FRONT...THERE WILL BE THE
POSSIBILITY OF STRONG THUNDERSTORMS IN ASSOCIATION WITH THE COLD
FRONT. DUE TO GOOD VERTICAL SHEAR...SOME OF THESE STORMS COULD
BECOME SEVERE...PRODUCING STRONG WIND GUSTS...INTENSE RAINFALL AND
THE POSSIBILITY OF WATERSPOUTS/FUNNEL CLOUDS/WEAK TORNADOES. BEHIND
THE FRONT...THE COLD AND UNSTABLE AIR MASS WILL CONTINUE TO RESULT
IN THE POSSIBILITY OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. SEE
LAXSPSLOX FOR DETAILS ABOUT THE POSSIBLE SEVERE THUNDERSTORM THREAT
WITH THE COLD FRONT.

AS FOR WINDS...WITH A TIGHTENING SURFACE PRESSURE GRADIENT AND
STRONG LOWER LEVEL WINDS (50-60 KNOTS AT 850 MB)...STRONG AND GUSTY
SOUTHERLY WINDS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. WILL
EXPECT WARNING LEVEL GUSTS (60-75 MPH) ACROSS ALL MOUNTAIN ZONES...
THE ANTELOPE VALLEY AS WELL AS THE INTERIOR VALLEYS OF SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES. ELSEWHERE ACROSS THE COASTS AND
VALLEYS THERE WILL LIKELY BE STRONG ADVISORY-LEVEL WINDS (GUSTS
40-55 MPH) AND ADVISORIES WILL BE IN EFFECT FOR THOSE AREAS THROUGH
EARLY FRIDAY MORNING.

ON SATURDAY...OTHER THAN A LINGERING SHOWER THREAT OVER THE
MOUNTAINS IN THE MORNING...DRY CONDITIONS WILL BE EXPECTED. WITH
SOME SUNSHINE...AFTERNOON TEMPERATURES WILL BE A LITTLE WARMER. THE
DRY CONDITIONS WILL CONTINUE ON SUNDAY...WITH AFTERNOON TEMPERATURES
INCHING UP A BIT HIGHER STILL.

.LONG TERM (MON-THU)...
FOR THE EXTENDED...MODELS ARE IN GOOD SYNOPTIC AGREEMENT THROUGH THE
PERIOD. FOR MONDAY THROUGH WEDNESDAY...A COUPLE OF STORM SYSTEMS
WILL MOVE ACROSS THE AREA...BRINGING ANOTHER THREAT OF RAINFALL TO
THE AREA. FORTUNATELY...MODELS INDICATE THIS RAINFALL THREAT NEXT
WEEK WILL NOT BE ANYWHERE NEAR AS INTENSE AS TONIGHT/FRIDAY...BUT
STILL A BENEFICIAL AMOUNT.

BY THURSDAY...AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA.
SO...DRY AND WARMER CONDITIONS WILL BE EXPECTED.

&&

.AVIATION...12/0550Z.

AT 0520Z...THERE WAS NO MARINE INVERSION AT KLAX.

LOW CONFIDENCE IN THE 06Z TAFS MAINLY DUE TO TIMING BETWEEN FLIGHT
CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI
CONFIDENCE OF IFR/MVFR CONDITIONS TONIGHT AND FRI AT ALL THE
AIRFIELDS...ALONG WITH STRONG AND GUSTY SE TO S WINDS TONIGHT INTO
FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY BEHIND A
VIGOROUS COLD FRONT WHICH WILL PASS THRU THE AREA FROM NW TO SE
TONIGHT AND EARLY FRI. THE TIMING OF THE INCREASE AND DECREASE OF
THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL
DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU SWRN CA. VFR
CONDITIONS ARE EXPECTED FOR MOST OF THE AIRFIELDS FRI EVENING.

KLAX...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN
FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE
IS HI CONFIDENCE OF MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT
THE AIRFIELD ALTHO THERE IS A 30-40 PERCENT CHANCE OF IFR CIGS AT
TIMES LATER TONIGHT INTO EARLY FRI. THERE WILL ALSO BE STRONG AND
GUSTY SE WINDS AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE
STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT
WHICH WILL PASS BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE
INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN
HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES
THRU THE AREA. VFR CIGS ARE EXPECTED AFT ABOUT 03Z FRI EVENING AND
LINGERING THRU LATE FRI NIGHT.

KBUR...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN
FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE
IS HI CONFIDENCE OF IFR/MVFR CONDITIONS FOR MOST OF THE TAF PERIOD
AT THE AIRFIELD. THERE WILL ALSO BE STRONG AND GUSTY SE TO S WINDS
AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS
WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS
BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE INCREASE AND
DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO
AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU THE
AREA. VFR CIGS ARE EXPECTED AFT ABOUT 03Z FRI EVENING.

&&

.MARINE...11/900 PM PST...

SWELLS WILL FURTHER INCREASE TONIGHT ACROSS THE REGION AND REMAIN
HIGH INTO THE WEEKEND.

GALE WARNINGS ARE IN EFFECT FOR MOST OF THE COASTAL WATERS THOUGH
LATE TONIGHT AS A VIGOROUS COLD FRONT PASSES THRU THE AREA. WHEN
WINDS DIMINISH ON FRIDAY AN ADVISORY FOR HAZARDOUS SEAS WILL STILL
BE NEEDED INTO SATURDAY FOR THE LARGE SWELLS.

THERE IS A POSSIBILITY OF THUNDERSTORMS WITH FAVORABLE CONDITIONS
FOR WATERSPOUTS TONIGHT THROUGH LATE FRIDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RAT/RORKE
AVIATION...SIRARD
MARINE...SIRARD
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:35 AM PST, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 AM PST THU DEC 11 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
835 AM PST THU DEC 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
TODAY AND TONIGHT. A COLD FRONT WILL BRING HEAVY RAIN...STRONG WINDS
A SLIGHT CHANCE OF THUNDERSTORMS AND POSSIBLE FLOODING TO THE AREA
THIS EVENING AND OVERNIGHT. SNOW WILL ACCUMULATE ABOVE 6000 FEET IN
VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL AFFECT ALL AREAS
AND THE WATERS FRIDAY. MORE RAIN...ALTHOUGH LESS INTENSE...IS SLATED
FOR EARLY NEXT WEEK.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 11, 11:32 PM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1132 PM PST THU DEC 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     NON-TSTM WND DMG ALTADENA                34.19N 118.14W
12/11/2014                   LOS ANGELES        CA   LAW ENFORCEMENT

            AT 1123 PM IN ALTADENA ON WB 134 A TREE STICKING OUT IN
            INNER LANE. AND AT 210E/LOWELL AVE LARGE FREEWAY SIGN
            BLOCKING SLOW LANE.

&&

SETO
Local storm report, Dec 11, 11:44 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1144 PM PST THU DEC 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     FLASH FLOOD      SANTA MARIA             34.94N 120.44W
12/11/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 1126 PM ROADWAY FLOODING IN SANTA MARIA AT ORCUTT RD/
            HOBBS LN. VEHICLE IN ROADWAY AND MAY BE OCCUPIED.

&&

SETO
Local storm report, Dec 12, 12:17 AM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1217 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     NON-TSTM WND DMG SANTA BARBARA           34.43N 119.72W
12/11/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 1143 IN SANTA BARBARA ON BUTTERFLY LN AND HILL ROAD A
            DOWN EDISON POLE AND CORDS.

&&

SETO
Local storm report, Dec 12, 12:18 AM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1218 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HEAVY RAIN       5 N GOLETA              34.51N 119.82W
12/12/2014  M1.68 INCH       SANTA BARBARA      CA   MESONET

            1.68 INCHES OF RAINFALL IN 30 MINUTES AT SAN MARCOS PASS.
            1.92 INCHES IN ONE HOUR.

&&

HALL
Local storm report, Dec 12, 12:19 AM PST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1219 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     NON-TSTM WND DMG SANTA BARBARA           34.43N 119.72W
12/11/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 1131 IN SANTA BARBARA A LARGE TREE BLOCKING S
            PATTERSON AVE OFF RAMP TO US 101.

&&

SETO
Local storm report, Dec 12, 12:39 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1239 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     NON-TSTM WND DMG SANTA BARBARA           34.43N 119.72W
12/11/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 1229 AM IN SANTA BAARBARA AT 145 WALNUT LANE LARGE
            BRANCH BLOCKING LANES.

&&

SETO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:04 PM PSTSpecial Marine WarningLOX56 min
Dec 11, 9:06 PM PSTAreal Flood AdvisoryLOX6 hr
Dec 11, 9:38 PM PSTAreal Flood AdvisoryLOXSanta Barbara6 hr
Dec 11, 10:03 PM PSTSmall Craft Advisory for Hazardous SeasLOX59 hr
Dec 11, 10:17 PM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara118 min
Dec 11, 10:32 PM PSTSpecial Marine WarningLOX58 min
Dec 11, 11:04 PM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara86 min
Dec 11, 11:36 PM PSTSpecial Marine WarningLOX54 min
Dec 12, 12:12 AM PSTFlash Flood WarningLOXSanta Barbara2 hr
Dec 12, 12:33 AM PSTSpecial Marine WarningLOX57 min
Dec 12, 12:56 AM PSTFlash Flood WarningLOXVentura9 hr
Dec 12, 1:04 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 12, 1:38 AM PSTFlash Flood WarningLOXVentura112 min
Dec 12, 2:05 AM PSTSpecial Marine WarningLOX40 min
Dec 12, 2:40 AM PSTFlash Flood WarningLOXLos Angeles, Ventura3 hr
Dec 12, 2:57 AM PSTSpecial Marine WarningLOX93 min
Dec 12, 3:38 AM PSTFlash Flood WarningLOXLos Angeles4 hr
Dec 12, 3:58 AM PSTSpecial Weather StatementLOXLos Angeles47 min
Dec 12, 4:02 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 12, 4:06 AM PSTAreal Flood AdvisoryLOX114 min
Dec 12, 6:48 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 6:58 AM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Dec 12, 7:22 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 8:19 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 8:29 AM PSTWinter Weather AdvisoryLOX14 hr
Dec 12, 3:31 PM PSTAreal Flood AdvisoryLOXLos Angeles119 min

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.